Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Minimum energy solution for the spherical shell


Author: R. W. Dickey
Journal: Quart. Appl. Math. 48 (1990), 321-339
MSC: Primary 73K15; Secondary 73H05
DOI: https://doi.org/10.1090/qam/1052139
MathSciNet review: MR1052139
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A Galerkin procedure is used to prove the existence of a minimum energy solution for the problem of the spherical shell under constant normal pressure. It is shown that if the pressure is sufficiently small the trivial solution is the minimum energy solution and if the pressure is sufficiently large a nontrivial solution furnishes the minimum energy solution. Bounds are obtained on these critical pressures.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73K15, 73H05

Retrieve articles in all journals with MSC: 73K15, 73H05


Additional Information

DOI: https://doi.org/10.1090/qam/1052139
Article copyright: © Copyright 1990 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website